MAUDE Adverse Event Report: AVANOS MEDICAL INC. CORTRAK 2 NASOGASTRIC/NASOINTESTINAL FEEDING TUBE WITH ELECTROMAGNETIC TRANSMIT; DH CORTRAK DISPOSABLES

AVANOS MEDICAL INC. CORTRAK 2 NASOGASTRIC/NASOINTESTINAL FEEDING TUBE WITH ELECTROMAGNETIC TRANSMIT; DH CORTRAK DISPOSABLES
Model Number 20-9551TRAK2A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Hypoglycemia (1912); Foreign Body In Patient (2687)
Date of Event 06/03/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device history record for the reported lot number, 30057256, in this complaint was reviewed and the material was produced according to the manufacturing procedures and met the quality requirements.The actual complaint product was not returned for evaluation.All information reasonably known as of 25-jun-2020 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical, inc.Represents all of the known information at this time.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint (b)(4).(b)(4).
 
Event or Problem Description
It was reported when the nurse removed the device the bottom part of the nasogastric (ng) tube broke off and remained in the patient's gastrointestinal (gi) tract.The device was placed in the interventional radiology (ir) department.Additional information received on 04-jun-2020 stated, "i am guessing we used this cortrak tube in ir because we likely placed it gastric and they wanted it advanced to post-pyloric (pp)." additional information received on 15-jun-2020 stated the tube feeding was tolerated and the feeding tube was changed out as pp.The device clogged and could not be unclogged.When the device was removed it was noted that the end of the feeding tube was missing, and the physician was paged.A large bore orogastric (og) tube was placed.The patient's blood sugar dropped to 66mg/dl when the feedings stopped, and the patient was given 25ml d50 which resolved the hypoglycemia.The feedings were resumed using the large bore og tube.The initial ng tube was placed on (b)(6) 2020 and removed on (b)(6) 2020.The clinicians assumed the broken ng tube part was passed naturally and was not observed in the patient's stool.The patient was receiving lactulose and passing stools.When the ng tube initially clogged an enzymatic medication mixed with water was ordered but was not used.The patient was receiving liquids and crushed medications through the ng tube.Again, the device was placed on (b)(6) 2020 at 1230 using a bedside device and was deemed to be a gastric placement.The patient had high residuals and the tube feed (tf) was placed on hold on and then turned off for multiple days.On (b)(6) 2020 an attempt was made to advance the tube to attempt pp placement at the 120cm mark.It was unclear if a cortrak device was used.An x-ray was performed, and it noted the ng tube coiled in the patient's stomach.On (b)(6) 2020 the device was placed in ir due to an inability to place or advance the device at the bedside.On (b)(6) 2020 the device was advanced to pp via fluoroscopy in radiology.The patient is reported to be tolerating peptamen vhp intense tube feeding at a rate of 20ml/hr which the tube was feeding goal rate on (b)(6) 2020.Additional information received on 23-jun-2020 via fda medwatch / fda user facility report (b)(4) noted the following information: date 1 a small bore feeding tube was inserted at bedside (placement with cortrak by trained person).The patient had high residuals and the tube feeding was on hold on and off for multiple days.Date 2 nurse had advanced ng to 120cm and requested abdominal x ray (unclear if used cortrak) per x-ray, the tube was coiled in stomach and not yet post pyloric as ordered.Date 3 continued to hold tube feedings at this time due to high residuals ng is gastric, unable to achieve ppft at bedside.Date 4 ppft was placed in interventional radiology due to inability to place or advance at bedside.Date 5 the feeding tube became clogged and was unable to clog (method to unclog tube was syringe with water (had enzymatic medication ordered but did not use).The nurse was unable to unclog the device and it was discontinued and replaced with a new oral gastric tube.Upon inspection of the discontinued feeding tube it was identified as being incomplete with the distal end of the feeding tube absent.The physician was notified.A large bore oral gastric tube was placed to continue feedings.It was assumed the distal tip of the post pyloric tube passed naturally-patient was on lactulose and stooling.No report of findings.Adverse effects: patient's blood sugar dropped to 66 with stopped feedings, 25ml d50 given and resolved hypoglycemia.Tube was in place with both liquids and crushed medications being infused.There is no sample of the tube available for evaluation.Implanted (b)(6) 2020.Explanted (b)(6) 2020.

Brand Name
CORTRAK 2 NASOGASTRIC/NASOINTESTINAL FEEDING TUBE WITH ELECTROMAGNETIC TRANSMIT
Common Device Name
DH CORTRAK DISPOSABLES
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
MDR Report Key10200532
Report Number9611594-2020-00112
Device Sequence Number948957
Product Code FPD
UDI-Device Identifier00350770458199
UDI-Public00350770458199
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K083210
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type User Facility
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/26/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/01/2025
Device Model Number20-9551TRAK2A
Device Catalogue NumberN/A
Device Lot Number30057256
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date06/26/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Weight67